Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 207, NWS Lubbock, TX

June 14, 2015Castro County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 14, 2015, 5:06 PM CDT for Castro County, Parmer County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2015, 5:06 PM CDT (22:06 UTC)
Expired
Jun 14, 2015, 5:45 PM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Castro County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:40 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 14, 3:40 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT SUN JUN 14 2015

.SHORT TERM...
TWO AREAS OF CONCERN TO MONITOR THIS AFTERNOON WITH BOTH IMPACTING
THE FAR SOUTHERN TEXAS PANHANDLE INTO THE SOUTH PLAINS AND ROLLING
PLAINS BY VERY LATE THIS AFTERNOON AND THROUGH THIS EVENING. THE
FIRST IS LOCATED ACROSS THE NORTHERN TEXAS PANHANDLE INTO ADJACENT
PORTIONS OF NEW MEXICO IN ASSOCIATION WITH AN UPPER LEVEL VORTICITY
MAXIMUM. THE SECOND AREA IS ACROSS EASTERN NEW MEXICO IN
VICINITY OF A SURFACE TROUGH AS WELL AS FARTHER WEST WHERE UPSLOPE
FLOW INTERACTS WITH THE HIGHER TERRAIN. WILL SEE THESE TWO
DEVELOPING SECTORS OF STORMS MERGE ACROSS EASTERN NEW MEXICO AND
INTO THE FAR SOUTHWESTERN PANHANDLE/WESTERN SOUTH PLAINS AS EARLY AS
5-6 PM...FORMING A MESOSCALE COMPLEX SET TO PROPAGATE THROUGH THE
SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. WILL LIKELY SEE
DISCRETE STORMS FIRE AHEAD OF THIS NEAR THE NEW MEXICO STATE LINE
ALONG THE SURFACE TROUGH AS 0-6 KM SHEAR INCREASES TO 25-30 KNOTS IN
CONJUNCTION WITH SBCAPES OF 2-3 KJ/KG OWING TO GOOD SOLAR INSOLATION
THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS WILL BE THE INITIAL
PRIMARY THREAT FOLLOWED BY DAMAGING DOWNBURST WIND GUSTS TO 60 MPH
THIS EVENING.

SHOULD SEE THIS CONVECTIVE COMPLEX/LINE LINGER ACROSS THE ROLLING
PLAINS THROUGH A DECENT CHUNK OF TONIGHT AS UPPER FORCING APPEARS TO
SLOW DOWN AS IT PUSHES SOUTHEAST. AFTER LEFTOVER SHOWERS/STORMS
DEPART BY EARLY MONDAY MORNING...SHOULD SEE A RAIN FREE PERIOD
MONDAY MORNING BEFORE STORMS DEVELOP BY EARLY AFTERNOON
ALONG/BEHIND A FRONTAL BOUNDARY MOVING IN FROM THE NORTH. DEEP LAYER
SHEAR LOOKS MUCH LOWER THAN TODAY/S WHILE INSTABILITY MAY ALSO BE
FAIRLY BENIGN GIVEN LINGERING MORNING ACTIVITY AND CONVECTIVE
INITIATION ONGOING BEFORE PEAK HEATING SETS IN.
NONETHELESS...ANOTHER DAY OF SCATTERED TO NUMEROUS STORMS APPEARS IN
THE OFFING TO BEGIN THE WEEK.

.LONG TERM...
NOT MUCH CAN BE IMPROVED UPON OR ADDED TO THE LONG TERM FORECAST.
MON NIGHT/EARLY TUES STILL LOOKS WET WITH A SURFACE FRONT DRAPED
ACROSS THE REGION HELPING TO PROVIDE SURFACE LIFT TO HELP SUSTAIN
CONVECTION BEYOND SUNDOWN. MODELS ARE ALSO TRYING TO KEEP THE FRONT
AROUND THE AREA THRU TUES AFTERNOON WHICH WOULD HELP TO KEEP
CONDITIONS WET FOR A BIT LONGER. AS HAS BEEN FOR THE PAST SEVERAL
WEEKS MOISTURE AVAILABILITY WILL NOT BE AN ISSUE AS FILLED PLAYA
LAKES AND EVAPOTRANSPIRATION FROM VEGETATION WILL KEEP DEWPOINTS UP
IN ADDITION TO UPSLOPE FLOW. THE SEVERE THREAT APPEARS TO REMAIN LOW
AS VERY LITTLE UPPER LEVEL FLOW WILL EXIST. THE BIGGEST POSSIBLE
HAZARD WILL BE LOCALIZED FLOODING DUE TO HEAVY RAIN AS PWATS WILL
AVERAGE AROUND 1.5 INCHES ON THE CAPROCK AND CLOSE TO 2 INCHES OFF
THE CAPROCK.

A RIDGE WILL BEGIN TO INFLUENCE THE REGION FROM THE WEST BEGINNING
WED WHICH WILL HELP PUT A KIBOSH ON AT LEAST ORGANIZED AND/OR
WIDESPREAD CONVECTION. IT WILL NOT...HOWEVER...GUARANTEE WE WILL BE
FREE OF PRECIP. WEAKNESSES ALONG THE EDGE OF THE RIDGE WILL ALLOW
CONVECTION TO DEVELOP ACROSS THE HIGHER TERRAIN OF NM LATER THIS
WEEK WHICH MAY HAVE A SHOT AT PUSHING INTO WEST TX WITH THE AID OF
NORTHWESTERLY FLOW ALOFT. CERTAINTY IS LOW HOWEVER AND DEPENDS ON
HOW FAR EAST THE RIDGE REACHES. THE NEXT BIGGEST SHOT AT ORGANIZED
CONVECTION WILL BE EARLY NEXT WEEK AS ANOTHER POSSIBLE FRONT MOVES
SOUTHWARD INTO THE PANHANDLE AND THE SOUTH PLAINS REGION. ALDRICH

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  80  61  81 /  70  40  40  30
TULIA         62  80  63  80 /  70  50  50  30
PLAINVIEW     63  79  63  80 /  70  50  50  40
LEVELLAND     64  81  63  81 /  70  50  40  30
LUBBOCK       66  80  64  81 /  70  50  50  40
DENVER CITY   62  82  63  82 /  60  40  40  30
BROWNFIELD    64  82  64  82 /  60  40  40  30
CHILDRESS     68  83  68  83 /  70  60  70  50
SPUR          64  83  65  82 /  70  50  50  50
ASPERMONT     68  86  68  84 /  70  60  50  50

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/51
Hazardous weather outlook, Jun 14, 11:35 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CDT SUN JUN 14 2015

TXZ021>044-151645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1135 AM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO
DEVELOP LATER TODAY AND TONIGHT AS A DISTURBANCE MOVES SOUTHEAST
FROM THE WESTERN TEXAS PANHANDLE. REDUCED INSTABILITY AND WIND
SHEAR WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORMS...HOWEVER
A FEW STORMS COULD PRODUCE HAIL TO AROUND ONE INCH IN DIAMETER AND
DOWNBURST WINDS TO 60 MPH. MINOR FLOODING OF POOR DRAINAGE AREAS
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON THROUGH
TUESDAY MORNING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME. WE WILL SEE DRIER CONDITIONS TUESDAY NIGHT
THROUGH SATURDAY...THEREFORE LIMITING THE THREAT FOR HAZARDOUS
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH
TONIGHT.

In the hours before

Local storm report, Jun 14, 11:28 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1128 AM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             SUNDOWN                 33.46N 102.49W
06/13/2015  E1.00 INCH       HOCKLEY            TX   PUBLIC

0715 PM     TSTM WND GST     2 SSW MULESHOE          34.20N 102.74W
06/13/2015  M59 MPH          BAILEY             TX   MESONET

0734 PM     TSTM WND DMG     DENVER CITY             32.97N 102.83W
06/13/2015                   YOAKUM             TX   COCORAHS

            TREES AND POWER POLES DOWN... FENCE DAMAGE

0755 PM     TSTM WND GST     3 N PLAINS              33.23N 102.83W
06/13/2015  M60 MPH          YOAKUM             TX   MESONET

0855 PM     TSTM WND GST     1 N O'DONNELL           32.98N 101.83W
06/13/2015  M65 MPH          LYNN               TX   MESONET

&&

EVENT NUMBER LUB1500302 LUB1500303 LUB1500306 LUB1500305 LUB1500304

JGD

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:00 PM CDTSpecial Weather StatementLUBHockley30 min
Jun 13, 7:07 PM CDTSpecial Weather StatementLUBParmer23 min
Jun 13, 7:20 PM CDTAreal Flood AdvisoryLUBHale, Swisher3 hr
Jun 13, 7:32 PM CDTSpecial Weather StatementLUBYoakum28 min
Jun 13, 7:36 PM CDTSpecial Weather StatementLUBHale, Hockley, Lamb, Lubbock24 min
Jun 13, 7:41 PM CDTSevere Thunderstorm WarningLUBHockley, Terry34 min
Jun 13, 7:47 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum43 min
Jun 13, 7:48 PM CDTAreal Flood AdvisoryLUBCochran, Hockley, Lamb, Terry, Yoakum3 hr
Jun 13, 8:01 PM CDTSpecial Weather StatementLUBHale, Lubbock, Swisher29 min
Jun 13, 8:15 PM CDTSpecial Weather StatementLUBTerry15 min
Jun 13, 8:21 PM CDTAreal Flood AdvisoryLUBLubbock3 hr
Jun 13, 8:33 PM CDTSpecial Weather StatementLUBHale, Lubbock, Lynn, Swisher27 min
Jun 13, 8:45 PM CDTSevere Thunderstorm WarningLUBLynn15 min
Jun 13, 8:58 PM CDTSpecial Weather StatementLUBBriscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more32 min
Jun 13, 9:18 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hale, Swisher117 min
Jun 13, 9:29 PM CDTSpecial Weather StatementLUBCrosby, Garza, Kent31 min
Jun 13, 9:57 PM CDTSpecial Weather StatementLUBHall33 min
Jun 13, 10:03 PM CDTSpecial Weather StatementLUBCrosby, Dickens, Floyd, Kent, Motley27 min
Jun 13, 10:26 PM CDTSpecial Weather StatementLUBDickens, Kent, Motley, Stonewall34 min
Jun 13, 10:56 PM CDTSpecial Weather StatementLUBChildress, Cottle, Dickens, Hall, Kent, King and 2 more34 min
Jun 13, 11:26 PM CDTSpecial Weather StatementLUBChildress, Cottle, Hall, King, Stonewall34 min
Jun 14, 4:21 PM CDTSevere Thunderstorm WarningLUBBailey39 min
Jun 14, 4:33 PM CDTAreal Flood AdvisoryLUBBailey3 hr
Jun 14, 4:37 PM CDTSevere Thunderstorm WarningLUBParmer38 min
Jun 14, 5:00 PM CDTSevere Thunderstorm WarningLUBBailey45 min
Jun 14, 5:07 PM CDTFlash Flood WarningLUBBailey3 hr
Jun 14, 6:40 PM CDTSpecial Weather StatementLUBCochran, Yoakum35 min
Jun 14, 6:53 PM CDTSevere Thunderstorm WarningLUBCochran24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.